Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Getting headache, have leaky valves and low BP. Worrisome

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
My Mom who is 81 has been monitoring her blood pressure (3 times a week) for the past month. Each time she has been getting a bottom reading in the 40's. And she also noted that she has been having headaches. The reason she has been monitoring her bp is because her most recent appointment with the cardiologist her blood pressure in a whole was high. We thought it was just "white coat" syndrome. Her mother died at the age of 80 due to heart issues. My Mom also has 4 leaky valves. I appreciate whatever advice you can offer me. Regards, a concerned daughter.
Posted Sat, 22 Dec 2012 in General Health
Answered by Dr. Anil Grover 7 hours later
Hi there.

With leaky valves I assume your mother has Aortic Regurgitation also. In this condition depending upon severity, the lower blood pressure that is diastolic blood pressure can be even lower than 40 something closer to zero. As during relaxation phase (Diatolic) aortic valve is open because it is leaky so what is being measured is ventricular diastolic pressure which is normally close to ten. So, please do not be surprised if that is the case. Aortic Regurgitation also leads to rise in rise in systolic pressure to rise so you need not bring in white coat hypertension. Leave it your doctor to diagnose hypetension. If you have faith in him you will feel better and follow the doctor's advice. If you feel that you can not trust your doctor then change the doctor find someone whom you can trust. Good Luck.

If you have any more query I will be most happy to answer it.
Dr Anil Grover,
Cardiologist & Internist
M.B.;B.S, M.D. (Internal Medicine) D.M(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor